Doctor insights on:
My Pupils Are Dilated
I just started taking Zoloft, day 5, feeling a little better. But now my pupils are dilated. Read that this could be just a side effect but also bad?
Well: You are feeling better. This is good. Now with regards to the possible side effects. Go back and discuss with the prescribing doctor. You must always balance the benefits of the medication with the potential side effects. See what you think and discuss with your doctor ...Read more
Having dizziness, blurry vision and constant head pressure for more than a year. Now, my pupils are dilated. Is this normal?
Depends: Visual field testing doesn't require dilation. Oct can also be performed without dilation although in some patients the signal strength and accuracy of the measurements can improve with dilation. Optic nerve photography is also best performed dilated stereo photographs are preferable. Dilation can last fabout 2-10 hours depending on the drugs used and color of the iris. Blue is more sensitive. ...Read more
I am on medicine for add and it makes my pupils really dilated. Is there any way I can be avoid this?
Contact your doctor: Medications all have potential adverse reactions, and there is likely multiple choices to handle your problems. Since you do not list your medication, it is impossible to assess how to modify dosing or select alternatives. Have a lengthy visit with your doctor and assess other choices. ...Read more
It can be: This can be due to certain medical diseases, exposure to certain medications and to certain structural abnormalities inside the head. This needs to be evaluated by your doctor. ...Read more
Anisocoria refers to unequal pupils.
Physiologic anisocoria is very common and normal in up to 20% of people. The variation should be no more than 1mm and both eyes should react normally to light.
It can be dangerous if it is a form of horner's syndrome (e.g. Carotid dissection) or from damage to the third nerve (e.g. Aneurysmal expansion) so you should get it checked out! ...Read more
What do you advise if I'm on medicine for add and it makes my pupils really dilated, is there any way I can get rid of this?
Not really: This is indeed a side effect of many of the stimulant drugs used to treat ADD/ADHD. You can see if a lower dose is still helpful for your symptoms and will make this side effect less likely. Alternatively, you could ask your doctor about alternative treatments using non-stimulant medications and/or behavioral therapy. However, none of these work as well as stimulant meds if truly dealing with ADD ...Read more
Yesterday someone noticed my pupils were dilated, I took sudafed earlier but the next day they were still the same size. Should I worry? I'm scared = (
Scared of What?: Why would you be scared? This sounds like normal and predictable and common response. ...Read more
Both times I've used dextromethorphan (generic capsule with no other active ingredients) my pupils became dilated for a day. Should I avoid it now?
Depends: Is that the only side effect you encountered? Did it negatively affect you otherwise? To me if the medication did you more good than the side effects bothered you, I would consider it an option you could use with this in mind. ...Read more
Several hours: It really depends on the drops used at your doctors office. The standard drops used can keep pupils dilated between 4-6 hours. However, in some patients the drops can keep the pupils dilated for up to 24 hours. ...Read more
My pupils are always dilated. People are always accusing me of being on drugs or something. Is there any simple meds to shrink them back?
Dilated pupils: Dilated pupils can be caused by medication, specifically anti depressents or anti histamines. Treatment is usually removing the cause. ...Read more
I am a 28 year old female. Only My left pupil is dilated (very large)and does not react to light but my vision is okThis lasts of couple days. Any Ideas?
Not always.: Not necessarily. The pupils' size and reaction depends on the type of insult to the brain. ...Read more
Not really: There are several different types of visine. Some contain a mild vasocontrictor (labeled"gets the red out"). If your eyes were sensitive to this chemical alone, and you applied it to one eye only (or got more in one eye) then you might see some enlargement of the pupil on that side. Of course the visine could have become contaminated with a pupillary dilator. Consider also horner's syndrome. ...Read more
Is it normal for air to feel "thick" when your breathing? I felt it heavy and thick. I suddenly felt scared and my pupils dilated. I hv anxiety.
Anxiety can dilate: Or constrict pupils and often causes fear that there is not enough air/breath available. I suggest you see an opthamologist who may be able to rule out eye disorder and put your mind at ease. Then see a clinical psychologist for anxiety management. A book called the Relaxation Response by Herbert Benson can be very helpful if you practice the little exercise he talks about. Peace & good health ...Read more
What could it be when I wake up and my pupils are extremely dilated I mean I can't even look straight and if I look in a mirror I get a headache?
Light sensitivity: Sensitive to light because your room is too dark and when you get up your pupils are very dilated. If you have fever and/or neck stiffness is called photophobia and a symptom of infection in the menages (membrane that covers the brain), if this is the case see a dr right away. ...Read more
Twice in 2 months I've woken up with my right pupil dilated with my left one reactive to light. No head injury. It becomes normal by midday.?
Phone?: Tumor and syphillis and MS would be unlikely if the symptoms improve daily. Some people read their bright phone in a dark room with one eye on a pillow in he morning. Your eyes might react funny for a while afterwards. ...Read more
Why are my pupils dilated for no reason if I didn't use drugs or have a serious condition - according to my ophthalmologist; 4 day lapse.
Uncertain cause: The pupils should not be spontaneously dilated. Some people have a naturally large pupil but will still constrict with bright light. This should be evaluated by an ophthalmologist. If the eyes are fully dilated and non-reactive, you may have come in contact with a plant material or medication that causes dilation. Some of these, like scopolamine patches for sea sickness, dilate for days. ...Read more
My pupil is left dilated from iritis. Was given pilocarpine for 3days it reduced pupil about 4mm. But after stopin drops the pupil is dilated again? Y
I was prescribed hydrocodone after a laparoscopy. I only took 3 pills in 3 days and my pupils are extremely dilated. How long until they return normal?
I had my eyes dilated 3 days ago. Vision returned to normal after 24 hrs but my pupils are still dilated and sensitive to light. Is there a problem?
Not likely!: Depending on the dilating agent used, it can last from 4 hours to over a week! The pupil dilation is one part and the inability to focus a separate part. People with light colored eyes can have the pupil dilation last for much longer period of time. Next time you see the eye doctor ask then to only use tropicamide once (no need for a second drop or a second application). ...Read more
I had my pupils dilated yesterday at 11am (3 different drops) and my right eye is still dilated and my left eye isn't. it's been about 23 hours. Why?
Uncommon result of the drug (s) used to keep the pupils dilated enough for a complete retinal examination! The dose can vary (the amount that actually reaches the eye differs from side to side. The 23 hours is a bit longer than usual and if there is not SIGNIFICANT return to normal tomorrow the eye professional who did your exam should be contacted!! Hope this helps
Dr Z ...Read more
I had a full eye check a few months ago, I had my pupils dilated etc.& the past week I have a couple of floaters in my eyes. I'm 21.should I worry?
No worries: Benign eye floaters are common, and do not affect vision nor represent a vision problem; but sometimes they are a sign of a more serous condition. This is less likely for you since you had a recent normal examination. However, if you notice a sudden increase in the number of eye floaters, get an eye examination right away, . Hope that helps. ...Read more
Scopolamine patch is making my pupils dilated & blurred vision, dry mouth wore the patch 3 days plus new patch 12hrs. How long will side effects last?
Dry mouth is a side: Dry mouth is a side effect.Get a more detailed answer ›
I have the worst headache that I have ever had on my right side. My right pupil is fully dilated. What can I do for the pain? Dark & ice are no help.
Go to the er now: Seriously.Get a more detailed answer ›
Hi, im a 21 year old female, lately my eyes have been sensitive, they seem lighter and my pupils seem to be dilated 80 % of the time. ..
This morning I took a close look at my eyes (because my vision has been blurry) and my right pupil is noticeably more dilated than my left. Why??
Not normal: Causes of Anisocoria (condition characterized by and unequal size of the eye's pupils) range from a benign, physiologic condition to serious life threatening conditions. Blurred vision in the dilated eye or regular pupil or both eyes needs a workup. Treatment of the visual changes depends on the diagnosis Go to an eye doctor today!!! ...Read more
How long will it take my dilated pupils to return to normal after taking hydrocodone for 3 days? I had a laparoscopy on wednesday.
Narcotics: Cause pupillary constriction, not dilation. Consult with your doctor about what other meds you may have received. ...Read more